West Virginia, 2011Flooding in West Virginia, June 18, 2011
June 18, 2011 · NWS PBZ · 3 events in 1 county or zone
Thunderstorms training along a stalled frontal boundary produced heavy rainfall and some flooding of roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms training along a stalled frontal boundary produced heavy rainfall and some flooding of roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 12:12 AM EST, 18 minutes earlier.
Area forecast discussion, Jun 18, 12:12 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
112 AM EDT SAT JUN 18 2011
.SYNOPSIS...
A WEAK FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY INTO EARLY
NEXT WEEK, PROVIDING WARM TEMPERATURES AND HIGHER HUMIDITY ALONG
WITH PERIODS OF SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH SATURDAY/...
A CLUSTER OF SHWRS/TSTMS IS CROSSING FAR SOUTHWEST PA/NORTHERN WV.
THESE STORMS WILL CROSS WESTERN MD IN THE HOUR OR TWO. LIGHTNING
IS DECREASING WITH THIS CLUSTER...WITH GRADUALLY DECREASING RAINFALL
RATES. STILL SOME MINOR FLOODING POSSIBLE AS THIS AREA ENTERS MORE
COMPLEX TERRAIN. WILL CONTINUE CATEGORICAL POPS FOR THE CLUSTER
WITH LOW POPS ELSEWHERE FOR THE REMAINDER OF THE OVERNIGHT.
A FRONTAL BOUNDARY WILL NUDGE BACK TO THE NORTH FOR THE
WEEKEND...WITH A STRONGER WAVE CROSSING THE AREA SATURDAY AFTERNOON
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO SATURDAY
EVENING. PRIMARY THREAT FOR SEVERE WEATHER SHOULD REMAIN ACROSS OHIO
COUNTIES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
SHOWERS WILL DIMINISH IN INTENSITY AND COVERAGE SATURDAY NIGHT
INTO SUNDAY MORNING. WITH THE FRONTAL ZONE REMAINING IN THE FORECAST
AREA SUNDAY...SHOWERS AND SCATTERED THUNDERSTORMS WILL AGAIN FIRE
IN THE LATE AFTERNOON AND EVENING.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
WITH THE FRONTAL ZONE REMAINING NEARLY STATIONARY ACROSS THE
AREA...MID LEVEL DISTURBANCES WILL RIDE THE BOUNDARY TRIGGERING
SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. GIVEN
TIMING DIFFERENCES WITH THE INDIVIDUAL WAVES...WILL USE CHANCE
POPS FOR THE ENTIRE PERIOD...WITH THE GREATEST COVERAGE LIKELY
IN THE AFTN/EVENING HOURS. A WARMING TREND WITH HUMID CONDITIONS
WILL PREVAIL.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
GENERAL VFR CONDITIONS CAN BE EXPECTED AT ALL PORTS UNTIL
AROUND 08Z WITH GENERAL SCATTERED SKY CONDITION AND LIGHT WINDS.
SHWR/TSTM IMPACT AT MGW WILL END BY 06-07Z.
HAVE MODERATE CONFIDENCE THAT AREAS OF MVFR FOG WILL FORM AFTER
08Z SATURDAY. GFS/NAM MOS SUPPORT THIS IDEA...ALTHOUGH BUFKIT
SOUNDINGS SHOW A SOMEWHAT WEAKER SURFACE INVERSION THAN LAST
NIGHT...WHEN AREAS OF IFR STATUS AND FOG FORMED AT SEVERAL
LOCATIONS.
RESTRICTIONS ARE FORECAST TO END BY AROUND 14Z SATURDAY AS FOG
QUICKLY BURNS OFF. BROKEN VFR CUMULUS SHOULD FORM AGAIN BY
AFTERNOON...WITH RESTRICTIONS POSSIBLE IN SCATTERED
THUNDERSTORMS.
EXPECT THUNDERSTORM COVERAGE TO BECOME MORE NUMEROUS LATE SATURDAY
AS AN UPPER TROUGH MOVES EASTWARD ALONG THE OHIO VALLEY. SCATTERED
THUNDERSTORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE SUNDAY INTO
WEDNESDAY AS A SURFACE FRONT REMAINS STRETCHED ACROSS THE UPPER OHIO
VALLEY AND LOW PRESSURE SYSTEMS MOVE ALONG THE BOUNDARY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 17, 3:14 PM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT FRI JUN 17 2011
OHZ039-040-048-049-057>059-068-069-WVZ004-012-181200-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-MARSHALL-WETZEL-
414 PM EDT FRI JUN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SUNDAY. DAMAGING WINDS WILL BE THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ050-PAZ029-031-WVZ001>003-021-022-181200-
JEFFERSON OH-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARION-MONONGALIA-
414 PM EDT FRI JUN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. DAMAGING
WINDS WILL BE THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ041-PAZ007>009-013>016-020>023-073>076-WVZ023-041-181200-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
414 PM EDT FRI JUN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 17, 7:44 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT FRI JUN 17 2011
OHZ048-180130-
COSHOCTON OH-
844 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL AFFECT COSHOCTON COUNTY...
AT 842 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM KILLBUCK
TO 18 MILES NORTHWEST OF MARTINSBURG...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
LAYLAND... BLISSFIELD... WALHONDING...
NELLIE... WARSAW... WEST LAFAYETTE...
PLAINFIELD... NEW GUILFORD... COSHOCTON...
COOPERDALE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4045 8219 4046 8217 4046 8210 4045 8180
4021 8162 4021 8167 4019 8219 4022 8218
4023 8219 4030 8220Special weather statement, Jun 17, 8:16 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 PM EDT FRI JUN 17 2011
OHZ057-180200-
MUSKINGUM OH-
916 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM COUNTY...
AT 912 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
SOUTH OF MARTINSBURG TO 8 MILES WEST OF DILLON STATE PARK TO 5 MILES
NORTHWEST OF SOMERSET...MOVING EAST AT 25 MPH.
HAIL UP TO DIME SIZE AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS. THE WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
DILLON STATE PARK... EAST FULTONHAM... ZANESVILLE...
DRAKE... CANNELVILLE... RURALDALE...
PHILO... NORWICH... FERNCLIFF...
DUNCAN FALLS... CHANDLERSVILLE... BRIDGEVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3995 8221 4015 8219 4016 8204 4012 8181
3991 8175 3976 8185 3976 8207 3981 8208
3981 8216 3990 8217 3991 8224 3994 8224Special weather statement, Jun 17, 9:24 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1024 PM EDT FRI JUN 17 2011
OHZ058-059-068-069-PAZ031-WVZ004-012-022-180330-
BELMONT OH-GREENE PA-GUERNSEY OH-MARSHALL WV-MONONGALIA WV-MONROE OH-
NOBLE OH-WETZEL WV-
1024 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NOBLE...NORTHERN
MONROE...NORTHERN WETZEL...NORTHWESTERN MONONGALIA...SOUTHERN
BELMONT...SOUTHERN GUERNSEY...SOUTHERN MARSHALL AND SOUTHWESTERN
GREENE COUNTIES...
AT 1023 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF POWHATAN POINT TO SENECAVILLE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SENECAVILLE... QUAKER CITY... BYESVILLE...
ALLEDONIA... SOMERTON... MOUNDSVILLE...
SENECA LAKE PARK... POWHATAN POINT... GLEN EASTON...
SUMMERFIELD... WOODLANDS... CAMERON...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3963 8019 3966 8107 3998 8170 3996 8081
Special weather statement, Jun 17, 10:13 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 PM EDT FRI JUN 17 2011
OHZ068-069-180345-
MONROE OH-NOBLE OH-
1113 PM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONROE AND
SOUTHERN NOBLE COUNTIES...
AT 1108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
DUDLEY...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. RAIN CAN BE BRIEFLY HEAVY.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
DUDLEY... CALDWELL... HARRIETTSVILLE...
FLY...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8151 3959 8097 3955 8104 3956 8105
3957 8126 3960 8127 3958 8128 3958 8135
3963 8147 3958 8147 3958 8152 3961 8159
3965 8159 3966 8163 3969 8165Special weather statement, Jun 17, 10:51 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1151 PM EDT FRI JUN 17 2011
OHZ069-PAZ031-075-WVZ012-021>023-180445-
FAYETTE PA-GREENE PA-MARION WV-MONONGALIA WV-MONROE OH-PRESTON
WV-WETZEL WV-
1151 PM EDT FRI JUN 17 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
MONROE...FAYETTE...GREENE...MARION...WETZEL...PRESTON AND
MONONGALIA...
AT 1148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF MOUNT MORRIS TO 3 MILES SOUTHEAST OF FLY...MOVING
EAST AT 30 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
WIND GUSTS TO 40 MPH AND DIME SIZED HAIL IS ALSO POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WILEYVILLE... ROUND BOTTOM... LITTLETON...
BUZZ... FLY... HUNDRED...
PORTERS FALLS... KNOB FORK... WANA...
BLACKSVILLE... WADESTOWN... PINE GROVE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 3945 7993 3938 8007 3940 8011 3939 8020
3947 8048 3943 8053 3944 8062 3947 8072
3956 8084 3959 8085 3957 8090 3960 8094
3955 8104 3957 8104 3986 8011 3975 7976
3972 7976 3972 7966 3969 7950 3937 7991Flood, Monongalia
- When
- June 18, 12:30 AM EST to 3:30 AM EST
- Where
- Monongalia County, 0.53 mi E of Westover to 0.78 mi NNW of Morgantown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.630, -79.960
Emergency management reported streets flooded in Morgantown.
Flood, Monongalia
- When
- June 18, 12:30 AM EST
- Where
- Monongalia County, 0.53 mi E of Blacksville to 0.38 mi E of Blacksville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.720, -80.210
Emergency management reported the Mason Dixon Highway flooded.
Flood, Monongalia
- When
- June 18, 1:30 AM EST
- Where
- Monongalia County, 1.48 mi NNW of Booth to 1.42 mi NNW of Booth
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 39.620, -80.030
Emergency management reported flooding along Glory barn Road and Fairmont Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321166, 321168, 321171.